Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 131, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2017, 5:23 PM CDT for 6 counties in Arkansas. It was in force for 39 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 5:23 PM CDT (22:23 UTC)
- Expired
- Apr 26, 2017, 6:02 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 72 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:27 PM CDT | TSTM WND DMG | 1 N Forrest City, AR | TREE DOWN ON HWY 311 |
| Apr 26, 5:32 PM CDT | TSTM WND DMG | Wynne, AR | TREES AND POWERLINES DOWN. DAMAGE TO ONE HOME. |
| Apr 26, 5:33 PM CDT | TSTM WND DMG | Trumann, AR | TREES AND POWERLINES DOWN ON HWY 463. |
| Apr 26, 5:35 PM CDT | HAIL 0.75 | Trumann, AR | |
| Apr 26, 5:36 PM CDT | HAIL 1.75 | Bay, AR | |
| Apr 26, 5:42 PM CDT | HAIL 0.75 | Lake City, AR | DIME SIZE HAIL IN LAKE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 5:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
528
WUUS54 KMEG 262223
SVRMEG
ARC031-035-037-093-111-123-262315-
/O.NEW.KMEG.SV.W.0131.170426T2223Z-170426T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
523 PM CDT WED APR 26 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Eastern Craighead County in eastern Arkansas...
Central St. Francis County in eastern Arkansas...
Poinsett County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Northwestern Crittenden County in eastern Arkansas...
Cross County in eastern Arkansas...
* Until 615 PM CDT
* At 523 PM CDT, severe thunderstorms were located along a line
extending from Greenfield to near Caldwell, moving northeast at 55
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Jonesboro, Forrest City, Wynne, Trumann, Marked Tree, Earle,
Harrisburg, Lake City, Leachville, Lepanto, Bay, Monette, Caraway,
Parkin, Tyronza, Palestine, Village Creek State Park, Cherry
Valley, Caldwell and Colt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3569 9079 3597 9041 3597 9039 3598 9039
3600 9036 3600 9023 3532 9031 3493 9092
TIME...MOT...LOC 2223Z 232DEG 48KT 3567 9073 3505 9084
HAIL...1.00IN
WIND...70MPH
$$4 follow-up statements
336
WWUS54 KMEG 262246
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
546 PM CDT WED APR 26 2017
ARC123-262256-
/O.CAN.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
St. Francis AR-
546 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. FRANCIS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
eastern Arkansas...and southeastern Missouri.
LAT...LON 3582 9061 3597 9041 3597 9039 3598 9039
3600 9036 3600 9023 3532 9031 3514 9059
3515 9063
TIME...MOT...LOC 2246Z 232DEG 48KT 3584 9046 3522 9057
$$
ARC031-035-037-093-111-262315-
/O.CON.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-Cross AR-
546 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN CRAIGHEAD...EASTERN POINSETT...NORTHWESTERN
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND EASTERN CROSS COUNTIES...
At 546 PM CDT, severe thunderstorms were located along a line
extending from Lake City to near Parkin, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jonesboro, Trumann, Marked Tree, Earle, Lake City, Leachville,
Lepanto, Bay, Monette, Caraway, Parkin, Tyronza, Black Oak, Three
Forks, Payneway, Delfore, Vail, Deckerville, Mc Donald and Weona
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3582 9061 3597 9041 3597 9039 3598 9039
3600 9036 3600 9023 3532 9031 3514 9059
3515 9063
TIME...MOT...LOC 2246Z 232DEG 48KT 3584 9046 3522 9057
HAIL...1.50IN
WIND...70MPH
$$191
WWUS54 KMEG 262253
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
553 PM CDT WED APR 26 2017
ARC031-035-037-093-111-262315-
/O.CON.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-Cross AR-
553 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN CRAIGHEAD...EASTERN POINSETT...NORTHWESTERN
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND NORTHEASTERN CROSS
COUNTIES...
At 553 PM CDT, severe thunderstorms were located along a line
extending from Leachville to near Earle, moving northeast at 75 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Jonesboro, Trumann, Marked Tree, Earle, Lake City, Leachville,
Lepanto, Bay, Monette, Caraway, Tyronza, Black Oak, Three Forks,
Payneway, Delfore, Vail, Deckerville, Carmi, Gum Point and Whisp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3582 9061 3597 9041 3597 9039 3598 9039
3600 9036 3600 9023 3532 9031 3530 9034
3529 9047 3536 9054
TIME...MOT...LOC 2253Z 234DEG 65KT 3592 9029 3530 9040
HAIL...1.00IN
WIND...60MPH
$$794
WWUS54 KMEG 262259
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
559 PM CDT WED APR 26 2017
ARC037-262309-
/O.CAN.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Cross AR-
559 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CROSS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
eastern Arkansas...and southeastern Missouri.
LAT...LON 3590 9046 3597 9041 3597 9039 3598 9039
3600 9036 3600 9023 3532 9031 3533 9035
3539 9041 3550 9046
TIME...MOT...LOC 2259Z 234DEG 65KT 3592 9029 3530 9040
$$
ARC031-035-093-111-262315-
/O.CON.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-
559 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EASTERN CRAIGHEAD...EASTERN POINSETT...NORTHWESTERN MISSISSIPPI
AND NORTH CENTRAL CRITTENDEN COUNTIES...
At 559 PM CDT, severe thunderstorms were located along a line
extending from near Leachville to near Earle, moving northeast at 75
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Marked Tree, Lake City, Leachville, Lepanto, Monette, Caraway,
Tyronza, Black Oak, Happy Corners, Delfore, Vail, Deckerville, Macey,
Carmi, Whisp, Dub, Lester, Arkmo, Walters and Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3590 9046 3597 9041 3597 9039 3598 9039
3600 9036 3600 9023 3532 9031 3533 9035
3539 9041 3550 9046
TIME...MOT...LOC 2259Z 234DEG 65KT 3592 9029 3530 9040
HAIL...1.00IN
WIND...60MPH
$$807
WWUS54 KMEG 262302
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
602 PM CDT WED APR 26 2017
ARC031-035-093-111-262312-
/O.CAN.KMEG.SV.W.0131.000000T0000Z-170426T2315Z/
Craighead AR-Poinsett AR-Mississippi AR-Crittenden AR-
602 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIGHEAD...EASTERN
POINSETT...NORTHWESTERN MISSISSIPPI AND NORTH CENTRAL CRITTENDEN
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
eastern Arkansas...and southeastern Missouri.
LAT...LON 3590 9046 3597 9041 3597 9039 3598 9039
3600 9036 3600 9023 3532 9031 3533 9035
3539 9041 3550 9046
TIME...MOT...LOC 2259Z 232DEG 48KT 3592 9029 3530 9040
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:15 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 26, 3:15 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
315 PM CDT Wed Apr 26 2017
.DISCUSSION...
Widespread showers and thunderstorms continue from the Arklatex
area into southeast MO. This line of storms appears to be located
along a pre-frontal trough ahead of a weak cold front that will
move east across the Mid-South overnight. Instability is modest in
the warm sector, with MLCAPE values on the order of 1000 J/kg
with effective layer shear of 45-55 kts. However, a strong capping
inversion over the area has prevented convection from developing
downstream of the current convective activity. This cap will
weaken this evening and, combined with strong frontal forcing,
will aid in sustaining the QLCS as it moves across the Mississippi
River before storms gradually weaken during the the mid/late
evening hours as they continue east. A few embedded supercells
will pose the most significant severe weather risk, with large
hail and damaging winds being the primary hazards. The linear mode
of this convection will limit the tornado potential, but the
possibility still warrants mention.
Average QPF amounts for tonight are near 1 inch across much of
the Mid-South, but higher amounts will be possible in northeast
AR where the deep-layer shear vector will be nearly parallel to
the surface boundary, promoting strong, training cells. Rain will
move east of the area late tonight, with generally dry weather
anticipated Thursday and Thursday night across much of the CWA.
Thunderstorms will be possible across portions of the Mid-South on
Friday, mainly during the evening and overnight period. A surface
low is progged to develop over MO, with a warm front extending
east into the Tennessee Valley. Surface temperatures in the 80s
will result in strong instability but a strong cap will limit the
thunderstorm potential through the afternoon hours. However, a few
storms could break through the cap, so low PoPs were continued.
Rain chances increase Friday night as the cap weakens and storms
develop along the warm front. Strong shear profiles may result in
strong to severe thunderstorms Friday night. In addition, locally
heavy rainfall will be possible, mainly north of I-40.
Strong to severe storms remain in the forecast for the Mid-South
for the weekend, especially Saturday night and Sunday. There may
be a lull during the morning and early afternoon hours on
Saturday, but a strong shortwave trough will approach the area and
will help precondition the atmosphere for intense convection later
in the day. Deep layer shear and instability will be impressive
downstream of this upper-level cyclone, supporting a potential
for all modes of severe weather. Again, heavy rainfall will be
possible across the area. QPF amounts from 7 PM Friday to 7 PM
Sunday are generally in the 2-5" range across the Mid-South, with
higher amounts of 4-6" over northeast AR and the MO Bootheel. Of
course, higher amounts will be possible in areas where the
stronger storms train, but that will rely on mesoscale features
that aren't yet apparent. Flash flooding will certainly be a
concern over the weekend and a watch may be needed as early as
tomorrow. In addition, some Mid-South rivers are likely to move
into flood.
Dry weather is anticipated early next week on Monday and Tuesday
in the wake of the departing trough. Temperatures will take a hit
as well behind the cold front. Rain chances return by the middle
of next week.
Johnson
&&
.AVIATION...
18Z TAFs
Initially a mix of MVFR and IFR ceilings to begin the period.
Short term models are indicating that a line of thunderstorms will
move through all sites this evening. Tempo groups were added to
each site for approximate period of heaviest rain and thunderstorms.
Strong gusty winds from the west will also accompany the line of
thunderstorms as it moves through. There is some concern that
gusty non thunderstorm winds will develop behind the front, but
confidence is low at this time.
Confidence is low at the moment with regards to ceilings behind
the frontal passage. A couple models are showing IFR and possibly
LIFR ceilings through 27/12Z, with at least one showing VFR. Went
ahead and split the difference with prevailing MVFR/IFR ceilings
through early morning. Winds are expected to shift to the west by
27/12Z, with VFR conds returning to all sites by 27/18Z tomorrow.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for Cross-Lee AR-
Phillips-St. Francis.
MO...None.
MS...Wind Advisory until 7 PM CDT this evening for Coahoma-Quitman-
Tallahatchie-Tunica.
TN...None.
&&Hazardous weather outlook, Apr 26, 3:42 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 342 PM CDT Wed Apr 26 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 342 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an enhanced risk for severe thunderstorms across areas along and west of the Mississippi River and a slight risk of severe thunderstorms over the remainder of West Tennessee and Northeast Mississippi. The time of greatest threat for severe thunderstorms will be late this afternoon into early evening west of the Mississippi River and during the early to mid-evening hours to the east. The primary severe weather hazards will be large hail and damaging winds. An isolated tornado will be possible through early evening. In addition, localized heavy rainfall may result in flash flooding. A Wind Advisory has been issued for portions of east-central Arkansas and northwest Mississippi through 7 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional severe thunderstorms are expected Friday night with an enhanced risk for severe thunderstorms north of I-40. Severe weather will be possible across most of the Mid-South, but will be most likely north of Interstate 40. Additional severe thunderstorms and heavy rainfall are possible into the upcoming weekend. This heavy rainfall may lead to flash flooding and river flooding as rainfall totals may reach 3-6 inches with localized higher amounts possible, especially over northeast Arkansas. Please continue to monitor the latest forecasts for updates regarding this severe weather potential into the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon into tonight and again for Friday into the weekend in support of severe weather operations.
In the hours before
Local storm report, Apr 26, 5:11 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
511 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLASH FLOOD POCAHONTAS 36.26N 90.97W
04/26/2017 RANDOLPH AR COUNTY OFFICIAL
SEVERAL REPORTS OF ROADS UNDER WATER IN WESTERN PORTION
OF POCAHONTAS
&&
JEBLocal storm report, Apr 26, 5:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLASH FLOOD WALNUT RIDGE 36.07N 90.96W
04/26/2017 LAWRENCE AR EMERGENCY MNGR
REPORTS OF BUSINESSES AND COURTHOUSE FLOODING. PARTS OF
WEST MAIN STREET UNDERWATER.
&&
JEBLocal storm report, Apr 26, 5:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
04/26/2017 ST. FRANCIS AR LAW ENFORCEMENT
POWERLINES DOWN. TIME ESTIMATED ON RADAR.
&&
JEBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:06 AM CDT | Wind Advisory | MEG | Cross, Lee, Phillips, St. Francis | 15 hr |
| Apr 26, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 41 min |
| Apr 26, 4:53 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Randolph | 3 hr |
| Apr 26, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.